Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I want to quit my habit of sex with prostitutes
Dec 30, 2012

I have been having sex with prostitutes for two years. I know it's dangerous to do this but I can't control myself. When having sex with prostitutes I also enjoy oral sex. I have spent so much money and time on this and now I need to quit this habit. Please guide me.

Response from Dr. Fawcett

Thanks for writing. An inability to control one's behavior despite consequences (such as lost time and money) meets the criteria, in my mind, for addiction. There are some arguments among professionals about what to call it (sex addiction, hypersexual disorder, compulsive sexual behavior), but the bottom line is the same: emotionally painful, out-of-control behavior with real costs and real risks.

I would recommend seeing a professional who specializes in treating such behavior. You can look for one through the American Association of Sexuality Educators, Counselors, and Therapists or International Institute for Trauma and Addiction Professionals. Treatment. Treatment involves recognizing the problem and making the changes necessary to move past it. Unlike some other addictions like alcohol, where abstinence is necessary, one must learn how to incorporate healthy sexuality back into one's life without triggering the compulsive behavior. These patterns are deep and involve connections to feelings about which you may not, at first, be aware.

Here is a link about this behavior and some components for its treatment. It is important to get involved in a support group as well. Both Sex Addicts Anonymous and Sex and Love Addicts Anonymous are effective. Hopefully you can find a meeting nearby.

Good luck,

David



Previous
missing some pep doses due to vomiting
Next
Atripla and excessive drinking of beer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement